Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2018, 4:53 AM CDT for Greene County, Lawrence County, Randolph County, Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 4:53 AM CDT (09:53 UTC)
- Expired
- Mar 26, 2018, 5:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:55 AM CDT | HAIL 1 | Imboden, AR | HAIL RANGED FROM DIME TO QUARTER SIZE. |
| Mar 26, 5:31 AM CDT | HAIL 1.25 | 1 Sse Pocahontas, AR | QUARTER TO HALF DOLLAR SIZE HAIL JUST SOUTH OF POCAHONTAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
901
WUUS54 KMEG 260953
SVRMEG
ARC055-075-121-261045-
/O.NEW.KMEG.SV.W.0037.180326T0953Z-180326T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
453 AM CDT MON MAR 26 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northwestern Greene County in eastern Arkansas...
Southeastern Randolph County in eastern Arkansas...
Northeastern Lawrence County in eastern Arkansas...
* Until 545 AM CDT
* At 453 AM CDT, a severe thunderstorm was located over Imboden, or 7
miles north of Black Rock, moving east northeast at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
Sharum, Manson, Lesterville and Brockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
3629 9079 3629 9080 3628 9080 3627 9081
3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 0953Z 254DEG 39KT 3620 9116
HAIL...1.75IN
WIND...<50MPH
$$4 follow-up statements
637
WWUS54 KMEG 260956
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
456 AM CDT MON MAR 26 2018
ARC055-075-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-Lawrence AR-
456 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE...SOUTHEASTERN RANDOLPH AND NORTHEASTERN
LAWRENCE COUNTIES...
At 456 AM CDT, a severe thunderstorm was located near Imboden, or 7
miles north of Black Rock, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
Sharum, Manson, Lesterville and Brockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
3629 9079 3629 9080 3628 9080 3627 9081
3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 0956Z 254DEG 39KT 3621 9111
HAIL...1.50IN
WIND...<50MPH
$$192
WWUS54 KMEG 261001
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
501 AM CDT MON MAR 26 2018
ARC055-075-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-Lawrence AR-
501 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE...SOUTHEASTERN RANDOLPH AND NORTHEASTERN
LAWRENCE COUNTIES...
At 501 AM CDT, a severe thunderstorm was located near Pocahontas,
moving east at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
Sharum, Manson, Lesterville and Brockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
3629 9079 3629 9080 3628 9080 3627 9081
3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 1001Z 254DEG 39KT 3623 9104
HAIL...1.25IN
WIND...<50MPH
$$875
WWUS54 KMEG 261015
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
515 AM CDT MON MAR 26 2018
ARC075-261025-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Lawrence AR-
515 AM CDT MON MAR 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
3627 9075 3618 9075 3615 9101 3615 9106
3614 9108 3615 9108 3615 9110 3630 9115
TIME...MOT...LOC 1015Z 254DEG 39KT 3627 9085
$$
ARC055-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-
515 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE AND SOUTHEASTERN RANDOLPH COUNTIES...
At 515 AM CDT, a severe thunderstorm was located near Biggers, or
near Pocahontas, moving east at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pocahontas, Reyno, Biggers, O'Kean, Shannon, Case, Birdell, Stokes,
Fender, Elnora, Engelerg, Sharum, Manson, Lesterville and Brockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
3627 9075 3618 9075 3615 9101 3615 9106
3614 9108 3615 9108 3615 9110 3630 9115
TIME...MOT...LOC 1015Z 254DEG 39KT 3627 9085
HAIL...1.25IN
WIND...<50MPH
$$089
WWUS54 KMEG 261032
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
532 AM CDT MON MAR 26 2018
ARC055-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-
532 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE AND SOUTHEASTERN RANDOLPH COUNTIES...
At 532 AM CDT, a severe thunderstorm was located over Knobel, or near
Corning, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pocahontas, Reyno, Biggers, O'Kean, Shannon, Case, Stokes, Fender,
Elnora, Engelerg, Manson, Lesterville and Brockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
3627 9075 3618 9075 3616 9096 3616 9104
3625 9105 3632 9106
TIME...MOT...LOC 1032Z 254DEG 39KT 3632 9063
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:07 AM CDT, 46 minutes earlier.
Area forecast discussion, Mar 26, 4:07 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Memphis TN 407 AM CDT Mon Mar 26 2018 .DISCUSSION... Currently...Front is stalled from central MS to northern LA into the ARLATEX region. Cool NE surface flow prevails across most of the Mid-South with temps ranging from the upper 30s toward Paris TN to the lower 50s over parts of North Mississippi. Increasing southerly low level flow...25-30 kts at 850 mb...across the surface front is resulting in increasing shower activity across north central Arkansas. Mid level lapse rates greater than 7 C/KM could result in a clap of thunder and some small hail early this morning. Today...Expect scattered to numerous showers and a few thunderstorms this morning as the surface front lifts back north as a warm front. Latest CAMs indicate best chances for rain will north of the TN/MS line. A few embedded thunderstorms are possible given the instability aloft. Expect this activity to push north during the afternoon with increasing SE winds and temps climbing into the 60s to lower 70s in the Delta. Tonight...Not much has changed with the overall thinking. An upper low over the SW US will continue to move east tonight with the upper ridge over the SE US building. Dry and mild weather will prevail over most of the Mid-South. Some warm advection showers may develop over western sections ahead an approaching cold front. Strong gradient overnight will result in breezy conditions across much of the area. Tuesday through Thursday night...The upper low will track slowly east. Prolonged SW flow aloft will bring deep moisture into the region with PWs greater than 1.5 inches feeding into the area. The cold front will move into Northeast Arkansas Tuesday afternoon and then slowly slide SE. The front will eventually stall across the area...probably from southern West Tennessee into Northwest Mississippi...as it becomes parallel to the upper flow. Upper level disturbances moving in the SW flow aloft will continue to generate showers and embedded thunderstorms along the front. Models are in general agreement with rainfall amounts of 3 to 5 inches with localized higher amounts. The higher amounts will probably occur along and south of I-40 where river flooding and localized flash flooding is possible. Ahead of the cold front on Tuesday expect the tight pressure gradient to produce gusty winds especially across the Delta. A wind advisory may be needed. The airmass ahead of the front becomes marginally unstable on Wednesday afternoon which may support a few strong storms over North Mississippi and east central Arkansas. Eventually the main upper trough will push through Thursday night and kick the front east with rain tapering off. Friday...Big changes in latest model runs. Another piece of upper level energy drops into the region. The 00z ECMWF goes all in while it is more subtle on the operational GFS. The GEFS has several members depicting the scenario and as a result introduced pops for this period. Saturday and Sunday...High pressure will result in dry weather and near normal temperatures Saturday. Perhaps some rain chances for Sunday though models are in serious disagreement so confidence is low. SJM && .AVIATION... 06Z TAFs Warm front will lift north through MS overnight, with a couple hours of IFR possible toward 12Z. Latest short term model guidance depicted lower chances of thunder than in previous model runs earlier this evening. This would make sense, given the warm capping inversion around FL050 overnight. MVFR will prevail with gusty winds following warm frontal passage by mid morning Monday. Strong southerly flow will continue through Monday night, with 50-60KT south/southwesterly low level jet developing Monday evening between FL020-FL040. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 26, 4:27 AM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 427 AM CDT Mon Mar 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 427 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wind advisory may be needed across the Delta Tuesday. Heavy rainfall is likely across the Mid-South Tuesday night through Thursday. Rainfall amounts of 3 to 5 inches with locally higher amounts are expected. River flooding and localized flash flooding is possible...especially south of Interstate 40. A few strong storms are possible across North Mississippi Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:13 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 47 min |
| Mar 26, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 53 min |
| Mar 26, 6:22 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 32 min |
| Mar 26, 7:23 AM CDT | Special Weather Statement | MEG | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.